What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 12, 3:26 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 12, 3:26 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
426 PM EDT Mon Sep 12 2022
.SYNOPSIS...
A slow moving area of low pressure will track from the Great
Lakes to Southeast Canada tonight and Tuesday, which will push a
cold front through the Mid-Atlantic late tonight into early
Tuesday morning. A strong area of high pressure will build south
into the area from Canada for the middle and end of the week
bringing dry and pleasant conditions to the region.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 330 PM EDT Monday...
GOES water vapor channels depict a large and vigorous upper low
centered over the MI/IN border. A cold front is pushing out
ahead of the low and is moving over Allegheny and Cumberland
plateaus this afternoon. Additionally, there is a subtle
boundary immediately N of the local area from northern VA across
NE MD and into the northern Delmarva. Moist SW flow continues
over the Mid- Atlantic ahead of the upper low and cold front.
Showers/tstms are developing over the Blue Ridge and Piedmont
this afternoon in an unstable and modestly sheared environment.
However, mid-level lapse rates are rather weak. There is a
marginal severe risk (mainly for wind) late this afternoon.
However, the best potential appears to be just north of the
local area in vicinity of the aforementioned boundary.
Otherwise, warm and humid this afternoon with temperatures in
the mid to upper 80s and dewpoints in the lower 70s.
The consensus amongst the high-res guidance has the best
coverage of showers/tstms from central/northern VA across the
the Eastern Shore, and given this likely PoPs are forecast
across the northern tier of the area from n-central VA (N of the
RIC metro) to the MD Eastern Shore, with an additional area of
higher coverage (and likely PoPs) across the SW Piedmont.
Otherwise, PoPs are mainly 30-50%, then diminishing overnight.
Any severe threat will diminish later this afternoon into early
evening, with a locally heavy rain threat persisting into the
evening (especially NE). The upper low will track ENE toward the
Eastern Great Lakes tonight, with the cold front crossing the
area later tonight into early Tuesday morning. Areas of stratus
and patchy fog are possible later tonight. Forecast lows range
from the mid 60s NW to the lower 70s SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 330 PM EDT Monday...
Drying conditions are expected as the cold front moves offshore
Tuesday morning. The flow aloft will remain out of the SW as
the upper low moves toward New England, and some clouds could
persist across SE VA and NE NC. High temperatures will range
from near 80F across the Piedmont to mid 80s near the coast
Tuesday with lowering dewpoints (into the 50s across the
Piedmont). More fall- like air will move into the area late
Tuesday evening and night and high pressure builds into the
region from Canada. Low temperatures fall into the 50s inland
and 60s near the coast Tuesday night (trended lows toward the
NBM 10th percentile). Sunny and pleasant Wednesday with highs in
the lower 80s. Temperatures again will fall into the 50s inland
and 60s near the bay and ocean again Wednesday night. Sunny and
dry Thursday with highs in the lower to mid 80s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 330 PM EDT Monday...
Surface high pressure remains over region later in the week
into next weekend, maintaining dry and pleasant conditions. Most
guidance continues to keep low pressure suppressed SE of the
Carolina coast this weekend with the operational GFS remaining
and outlier. Temperatures will be near to slightly above average
during the day. High temperatures for the long term period are
generally 80- 85F, and lows in the upper 50s/lower 60s inland,
and upper 60s/around 70F along the coast.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 155 PM EDT Monday...
An upper level low is centered well NW of the region over the
southern tip of Lake Michigan as of 18z. Meanwhile, a cold front
is pushing through the Appalachian plateau. A SW wind of 5-10kt
prevails locally ahead of this front with SCT afternoon CU.
Showers/tstms are developing over the higher terrain and are
expected to move east later this aftn into the evening, with the
best chc of showers/tstms at SBY and RIC, with a lesser
potential elsewhere. Any showers/tstms have the potential to
produce brief IFR/LIFR vsby in heavy rain. There is a potential
for areas of stratus and patchy fog later tonight into early
Tuesday morning, before conditions improve later Tuesday morning
as the cold front moves off the coast. Drier and VFR conditions
are expected later in the morning into the afternoon as high
pressure builds in from the NW.
High pressure prevails across the region Wednesday through
Saturday bringing dry and VFR conditions.
&&
.MARINE...
As of 410 PM EDT Monday...
SCAs remaining up for the ocean waters (through 10pm most areas,
and into Tue morning/4am for the NC waters). As is typical w/
swell, there is uncertainty about just how quickly seas will
lower BLO 5 ft. Otherwise, SSW winds avg 10-15 kt this
evening/tonight ahead of an approaching cold front from the W.
That front crosses the local waters Tue morning resulting in
winds shifting to WNW. There could be a brief increase of NW
winds to 15 kt Tue morning with the push of drier air behind
the cold front but most indications are that the better chc for
seeing stronger winds occurs Tue night/early Wed morning. Once
the high settles in on Wed the winds should diminish. Waves
will generally 1-2 ft...and (after tonight) seas will avg 3-4
ft through mid week. Potential exists for development of another
period of onshore winds Thu night/Fri into next weekend.
&&
.TIDES/COASTAL FLOODING...
As of 415 PM EDT Monday...
Anomalies remain around 1 foot above astronomical tide across
the northern Neck and bayside of the MD eastern shore, and
closer to 0.5-0.75 ft above normal elsewhere. Have ended all
advisories except for Dorchester MD where Bishops Head recently
crested just above flood stage and may see another crest early
Tue morning. Elsewhere, have gone with/extended coastal flood
statements into Tue morning. After that, winds will turn NW
which should allow anomalies to drop even more although Bishops
Head may stay near minor flood through Tue evening (but did not
extend headlines that far given uncertainty). Some additional
tidal flooding could develop next weekend depending on how
strong the onshore flow gets but this remains uncertain.
Maintaining high rip risk through 8pm this evening, then w/
seas expected to stay at or above 4 ft off NC on Tue, will have
high rip risk there for Tue, dropping to moderate for the
remainder of the area w/ 3 ft seas nearshore.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 8 AM EDT Tuesday for MDZ021.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ650-
652-654-656.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ658.
&&
SYNOPSIS...AJZ/CP
NEAR TERM...AJZ
SHORT TERM...AJZ/CP
LONG TERM...AJZ/CP
AVIATION...AJZ
MARINE...ALB/LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 12, 4:08 AM EST, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
508 AM EDT Mon Sep 12 2022
MDZ024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-130915-
Inland Worcester-Northampton-Hertford-Gates-Pasquotank-Camden-
Western Currituck-Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
508 AM EDT Mon Sep 12 2022
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms this afternoon and evening may
lead to localized flooding and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-130915-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
508 AM EDT Mon Sep 12 2022
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Scattered showers and thunderstorms this afternoon and evening may
lead to localized flooding and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-130915-
Dorchester-Wicomico-Somerset-
508 AM EDT Mon Sep 12 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Scattered showers and thunderstorms this afternoon and evening may
lead to localized flooding and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 12, 2:18 PM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
318 PM EDT Mon Sep 12 2022
VAZ509-122000-
Western Louisa VA-
318 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of northwestern Louisa
County through 400 PM EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boswells Tavern, or 10 miles northwest of Louisa, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisa, Boswells Tavern, Gordonsville, Waldrop, Green Springs,
Trevilians and Vawter Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7809 3813 7805 3814 7801
3812 7798 3811 7793 3812 7792 3811 7791
3803 7797 3801 7826
TIME...MOT...LOC 1918Z 243DEG 13KT 3808 7818
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Sep 12, 3:12 PM EST, 2 hours before
Special Weather Statement
National Weather Service Wakefield VA
412 PM EDT Mon Sep 12 2022
VAZ509-510-122100-
Western Louisa VA-Eastern Louisa VA-
412 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of northeastern Louisa
County through 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mineral, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisa, Mineral, Bumpass, Pendleton, Louisa Airport, Fredericks Hall,
Wares Crossroads and Cuckoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3812 7795 3811 7793 3812 7792 3811 7791
3810 7784 3807 7778 3806 7778 3805 7777
3805 7775 3802 7775 3803 7773 3801 7772
3800 7769 3795 7771 3795 7802 3801 7804
TIME...MOT...LOC 2012Z 258DEG 17KT 3805 7786
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Sep 12, 3:37 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
437 PM EDT Mon Sep 12 2022
VAZ065-066-079-122115-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
437 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of southeastern
Mecklenburg, southeastern Lunenburg and southwestern Brunswick
Counties through 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Boydton, or 8 miles southwest of South Hill, moving
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Hill, Brodnax, Brunswick, La Crosse, Boydton, Ebony, Dundas,
Bacons Fork, Gills Corner, Beechwood, Bowens Corner, John H Kerr Dam,
North View, White Plains, Meredithville, Forksville, Lafoon Corner,
Bracey, Keats and Baskerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3696 7805 3662 7774 3654 7813 3655 7832
3667 7840
TIME...MOT...LOC 2036Z 241DEG 26KT 3663 7824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AMSpecial weather statement, Sep 12, 4:14 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
514 PM EDT Mon Sep 12 2022
VAZ065-066-079-122200-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
514 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of southeastern
Mecklenburg, southeastern Lunenburg and Brunswick Counties through
600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
La Crosse, or near South Hill, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta,
Dundas, Bacons Fork, Cochran, Gills Corner, Beechwood, Bowens Corner,
Meredithville, Forksville, Bracey, Edgerton, Eppes Fork, Baskerville,
Palmer Springs and Ante.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Kerr Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3699 7795 3699 7794 3698 7792 3669 7767
3666 7769 3654 7816 3655 7840 3664 7841
TIME...MOT...LOC 2112Z 237DEG 19KT 3666 7817
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
AMSpecial weather statement, Sep 12, 4:46 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT Mon Sep 12 2022
VAZ075>077-521-522-122230-
Northumberland VA-Richmond VA-Westmoreland VA-Western Essex VA-
Eastern Essex VA-
546 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of northwestern
Northumberland, Richmond, southeastern Westmoreland and southeastern
Essex Counties through 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dunnsville, or near Tappahannock, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tappahannock, Warsaw, Callao, Center Cross, Kinsale, Coles Point,
Dunnsville, Hague, Lewisetta, Sharps, Heathsville, Farnham,
Haynesville, Westmoreland, Lottsburg, Threeway, Upright, Mount Holly,
Tidewater and Lyells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3815 7661 3811 7660 3807 7653 3802 7651
3802 7647 3797 7641 3795 7635 3794 7634
3777 7679 3779 7679 3779 7680 3780 7684
3778 7687 3789 7698 3815 7665
TIME...MOT...LOC 2146Z 236DEG 22KT 3788 7681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AMSpecial weather statement, Sep 12, 4:53 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
553 PM EDT Mon Sep 12 2022
VAZ065-066-079-122300-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
553 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of southeastern
Mecklenburg, southeastern Lunenburg and southwestern Brunswick
Counties through 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
La Crosse, or near South Hill, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Ebony,
Dundas, Bacons Fork, Cochran, Gills Corner, Beechwood, Bowens Corner,
Meredithville, Forksville, Bracey, Eppes Fork, Palmer Springs, Ante,
Barrows Store and John H Kerr Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3695 7799 3665 7769 3665 7770 3654 7804
3654 7835 3655 7842
TIME...MOT...LOC 2153Z 236DEG 22KT 3664 7813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
AM